Alert archive / Kentucky / Winter Storm Warnings in 2014

Winter Storm Warning 5, NWS Jackson, KY

February 14, 2014Fleming County, Kentucky

NWS Jackson, KY issued this winter storm warning at Feb 14, 2014, 11:35 AM EST for Fleming County, Kentucky. It took effect at Feb 14, 2014, 4:00 PM EST. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2014, 11:35 AM EST (16:35 UTC)
In effect from
Feb 14, 2014, 4:00 PM EST
Expired
Feb 14, 2014, 4:40 PM EST
In force
40 min
Issued by
NWS Jackson, KY

County Fleming County, KY

The radar

The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WWUS43 KJKL 141635
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1135 AM EST FRI FEB 14 2014

...SNOW TO AFFECT EASTERN KENTUCKY LATE TODAY INTO EARLY SATURDAY...

.A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY ON FRIDAY
AND FRIDAY NIGHT...CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION
WILL START AS RAIN OR A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA.
AS COLDER AIR ARRIVES FROM NORTHWEST TO SOUTHEAST LATE TODAY AND
TONIGHT...THE PRECIPITATION WILL CHANGE TO ALL SNOW. THE MOST
SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY.

KYZ044-150045-
/O.UPG.KJKL.WW.Y.0016.140214T1700Z-140215T0500Z/
/O.NEW.KJKL.WS.W.0005.140214T2100Z-140215T0800Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
1135 AM EST FRI FEB 14 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3
AM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

SNOW IS EXPECTED TO DEVELOP LATE TODAY. IT MAY BE MIXED WITH RAIN AT
THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO
TAPER OFF AFTER MIDNIGHT.

ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ051-052-150045-
/O.EXT.KJKL.WW.Y.0016.140214T2300Z-140215T0900Z/
BATH-ROWAN-
INCLUDING THE CITIES OF...OWINGSVILLE...MOREHEAD
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 4 AM EST SATURDAY. 

SNOW WILL DEVELOP THIS EVENING. THERE MAY BE A PERIOD OF RAIN BEFORE
PRECIPITATION BECOMES ALL SNOW. THE SNOW FALL THROUGH MUCH OF THE
NIGHT...BUT SHOULD START TAPERING OFF BEFORE DAWN. 

ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ050-059-060-104-106-150045-
/O.EXT.KJKL.WW.Y.0016.140215T0100Z-140215T1000Z/
MONTGOMERY-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...MOUNT STERLING...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING
TO 5 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS
EVENING TO 5 AM EST SATURDAY. 

RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW THIS
EVENING. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD
START TAPERING OFF BEFORE DAWN.

ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ058-068-069-079-080-083>087-107>109-111-112-114-116-150045-
/O.EXT.KJKL.WW.Y.0016.140215T0300Z-140215T1000Z/
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...
BOONEVILLE...MANCHESTER
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 5 AM EST SATURDAY. 

RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW
DURING THE NIGHT. IT SHOULD START TAPERING OFF BEFORE DAWN.

ACCUMULATIONS OF WILL GENERALLY BE AN INCH OR LESS.

SOME ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY 
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ088-110-113-115-117>120-150045-
/O.EXT.KJKL.WW.Y.0016.140215T0500Z-140215T1300Z/
HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...
HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM EST SATURDAY. 

RAIN IS EXPECTED TO DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW
LATE TONIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY SATURDAY
MORNING. 

ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED FOR MOST LOCATIONS.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY 
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

HAL
2 follow-up statements
095 
WWUS43 KJKL 141903 CCA
WSWJKL

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1135 AM EST FRI FEB 14 2014

...SNOW TO AFFECT EASTERN KENTUCKY LATE TODAY INTO EARLY SATURDAY...

.A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY ON FRIDAY
AND FRIDAY NIGHT...CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION
WILL START AS RAIN OR A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA.
AS COLDER AIR ARRIVES FROM NORTHWEST TO SOUTHEAST LATE TODAY AND
TONIGHT...THE PRECIPITATION WILL CHANGE TO ALL SNOW. THE MOST
SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY.

KYZ044-150045-
/O.UPG.KJKL.WW.Y.0016.140214T1700Z-140215T0500Z/
/O.COR.KJKL.WS.W.0005.140214T2100Z-140215T0800Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
1135 AM EST FRI FEB 14 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3
AM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

SNOW IS EXPECTED TO DEVELOP LATE TODAY. IT MAY BE MIXED WITH RAIN AT
THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO
TAPER OFF AFTER MIDNIGHT.

ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ051-052-150045-
/O.COR.KJKL.WW.Y.0016.140214T2300Z-140215T0900Z/
BATH-ROWAN-
INCLUDING THE CITIES OF...OWINGSVILLE...MOREHEAD
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EST SATURDAY.

SNOW WILL DEVELOP THIS EVENING. THERE MAY BE A PERIOD OF RAIN BEFORE
PRECIPITATION BECOMES ALL SNOW. THE SNOW FALL THROUGH MUCH OF THE
NIGHT...BUT SHOULD START TAPERING OFF BEFORE DAWN. 

ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ050-059-060-104-106-150045-
/O.COR.KJKL.WW.Y.0016.140215T0100Z-140215T1000Z/
MONTGOMERY-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...MOUNT STERLING...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING
TO 5 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 5 AM EST SATURDAY.

RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW THIS
EVENING. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD
START TAPERING OFF BEFORE DAWN.

ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ058-068-069-079-080-083>087-107>109-111-112-114-116-150045-
/O.COR.KJKL.WW.Y.0016.140215T0300Z-140215T1000Z/
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...
BOONEVILLE...MANCHESTER
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 5 AM EST SATURDAY. 

RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW
DURING THE NIGHT. IT SHOULD START TAPERING OFF BEFORE DAWN.

ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS.

SOME ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY 
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ088-110-113-115-117>120-150045-
/O.COR.KJKL.WW.Y.0016.140215T0500Z-140215T1300Z/
HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...
HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1135 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM EST SATURDAY.

RAIN IS EXPECTED TO DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW
LATE TONIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY SATURDAY
MORNING. 

ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED FOR MOST LOCATIONS.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY 
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

HAL
467 
WWUS43 KJKL 142140
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EST FRI FEB 14 2014

...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY...

.A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY TONIGHT...
CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION WILL START AS RAIN OR
A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA. AS COLDER AIR ARRIVES
FROM NORTHWEST TO SOUTHEAST TONIGHT...THE PRECIPITATION WILL CHANGE
TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE
MOUNTAIN PARKWAY.

KYZ044-150400-
/O.CAN.KJKL.WS.W.0005.000000T0000Z-140215T0800Z/
/O.NEW.KJKL.WS.W.0006.140214T2300Z-140215T0800Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
440 PM EST FRI FEB 14 2014

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM EST SATURDAY.

SNOW IS EXPECTED TO DEVELOP EARLY THIS EVENING. IT MAY BE MIXED WITH
RAIN AT THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START
TO TAPER OFF AFTER MIDNIGHT.

ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ050>052-059-060-104-106-150400-
/O.EXT.KJKL.WW.Y.0016.140215T0000Z-140215T1000Z/
MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...
MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY
440 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

RAIN WILL DEVELOP THIS EVENING AND THEN CHANGE TO SNOW BY ABOUT 
10 PM. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD
TAPER OFF BEFORE DAWN.

ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED.

MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ058-068-069-079-080-083>087-107>117-119-150400-
/O.EXT.KJKL.WW.Y.0016.140215T0300Z-140215T1200Z/
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ
440 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 7 AM EST SATURDAY. 

RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW
LATE TONIGHT. MOST OF THE SNOW SHOULD TAPER OFF BY DAWN.

ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY
ALSO BE LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ088-118-120-150400-
/O.EXT.KJKL.WW.Y.0016.140215T0600Z-140215T1300Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
440 PM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM EST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 1 AM TO 
8 AM EST SATURDAY.

RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO
SNOW OVERNIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY
SATURDAY MORNING.

ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST
LOCATIONS...WITH UP TO TWO INCHES ON RIDGES.

SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE
LIMITED TO LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

HAL

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 6:14 AM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 14, 6:14 AM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
614 AM EST FRI FEB 14 2014

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 206 AM EST FRI FEB 14 2014

STRONG SHORT WAVE TO CROSS ERN KY IN THIS PERIOD. INITIAL THOUGHT WAS
THAT TEMPS WOULD BE TOO WARM FOR SIGNIFICANT SNOW FOR MOST OF THE
AREA. HOWEVER TEMPS FOR FRI DO NOT LOOK TO BE AS WARM AS FIRST
EXPECTED. THIS WILL ALLOW THE RAIN TO CHANGE TO SNOW EARLIER FOR MUCH
OF THE CENTRAL AND SOUTHEASTERN PART OF THE FORECAST AREA. THE TOTAL
PCPN LOOKS TO BE GREATER AS WELL WHICH WILL LEAD MOST OF THE AREA TO
SEE AT LEAST 2 TO 4 INCHES OF SNOW. OUR MOST SWRN COUNTIES WILL
LIKELY SEE THE LEAST SNOW BUT SHOULD STILL GET BETWEEN 1 AND 2
INCHES. HAVE PUSHED AN ADVISORY FOR THE ENTIRE FORECAST AREA BUT WITH
TIMING TO COINCIDE WITH THE ONSET OF SNOW. SNOW SHOULD END FROM WEST
TO EAST FRIDAY NIGHT WITH JUST SOME LINGERING FLURRIES BY SAT
MORNING IN THE EASTERN MTNS. THE QUIET PERIOD WILL BE SHORT LIVED SAT
AFTERNOON AS THE NEXT REINFORCING SHOT OF COLD AIR SWEEPS THRU THE
REGION SAT NIGHT. NOT MUCH MOISTURE TO WORK WITH SO ANY SNOWFALL
SHOULD AMOUNT TO LITTLE MORE THAN A QUARTER TO HALF INCH ADDITIONAL
SNOW.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 255 AM EST FRI FEB 14 2014

MODELS IN DECENT ENOUGH AGREEMENT THROUGH THE EXTENDED. UPPER LEVEL
PATTERN BEST DESCRIBED AS RELATIVELY ZONAL FLOW THROUGH MUCH OF THE
PERIOD WITH THE CORE OF THE WESTERLIES POSITIONED ACROSS THE HEART
OF THE CONUS. MULTIPLE...FAST MOVING SHORTWAVES WILL KEEP OUR
WEATHER PATTERN UNSTABLE WITH A DISTURBANCE PASSING THROUGH THE
REGION ABOUT EVERY 24 TO 36 HOURS. PATTERN GRADUALLY AMPLIFIES
TOWARDS THE END OF THE FORECAST WINDOW AS SHORT WAVE ENERGY MOVING
INTO THE WESTERN U.S. CARVES OUT A DEEP TROUGH....CAUSING THE
EASTERN CONUS TO FALL INTO A SOUTHWEST FLOW REGIME.

FOR SENSIBLE WEATHER...FAST MOVING DISTURBANCES IN WESTERLY FLOW
WILL BRING OCCASIONAL THREATS OF PRECIPITATION TO THE AREA. HOWEVER
PRECIPITATION TYPE IS EXPECTED TO FALL IN THE FORM OF RAIN AS WE
MOVE INTO A GRADUAL BUT DEFINITE WARMING TREND. WILL STICK WITH THE
CONSENSUS OR BLEND OF MODEL SOLUTIONS AND GUIDANCE FOR POPS TO
HOPEFULLY SMOOTH OUT TIMING DIFFERENCES THAT INEVITABLY CROP UP WITH
THESE TYPES OF PATTERNS.

MID TO END OF WEEK HIGH TEMPERATURES CLIMBING INTO THE 60S WILL BE
QUITE WELCOMED AFTER THE LONG STRETCH OF COLD WINTRY WEATHER WE HAVE
BEEN EXPERIENCING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 615 AM EST FRI FEB 14 2014

CURRENTLY VFR ACROSS THE AREA. A CLIPPER SYSTEM WILL APPROACH THE
AREA FROM THE NORTHWEST TODAY. CLOUDS WILL INCREASE THIS MORNING FROM
THE NORTHWEST AND THEN THE CIGS WILL LOWER INTO THE EVENING HOURS.
EXPECTING SOME IFR CIGS STARTING IN THE NORTH AND THEN WORKING DOWN
TO THE TAF STATIONS BY THE AFTERNOON. RAIN AND THEN SNOW WILL FURTHER
REDUCE CIGS AND VSBY AT ALL TAF SITES EARLY TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT
FOR KYZ044-050>052.

WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM EST
SATURDAY FOR KYZ058>060-068-069-104-106>109-111-112-114.

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY FOR KYZ079-080-083>088-110-113-115>120.

&&

SHORT TERM...DUSTY
LONG TERM...RAY
AVIATION...DUSTY
Hazardous weather outlook, Feb 14, 4:06 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
406 AM EST FRI FEB 14 2014

KYZ044-050>052-151215-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
406 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SNOW IS EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE INTO
THE NIGHT...WITH ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL ALSO BE POSSIBLE SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL FRIDAY AND FRIDAY NIGHT.

KYZ058>060-068-069-104-106>109-111-112-114-151215-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
406 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON...WITH
LIGHT SNOW ACCUMULATION EXPECTED DURING THE DAY. PRECIPITATION
SHOULD BECOME ALL SNOW TONIGHT BEFORE IT TAPERS OFF EARLY IN THE
MORNING. ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS ALSO POSSIBLE SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL FRIDAY AND FRIDAY NIGHT.

KYZ079-080-083>088-110-113-115>120-151215-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
406 AM EST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL LIKELY CHANGE TO SNOW EARLY TONIGHT...AND THEN TAPER
OFF TOWARDS MORNING. ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS ALSO POSSIBLE SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL FRIDAY AND FRIDAY NIGHT.

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:40 PM ESTWinter Storm WarningJKLFleming13 hr

Nearby

Winter Storm Warnings in Kentucky, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.